(855) 614-1885 info@DetoxHelp.com

The Signs and Symptoms of Benzo Withdrawal

The benzo withdrawal symptoms are what keep most people from persevering through the recovery process. The symptoms present as early as 24 to 48 hours after tapering down or discontinuation from the drug. These first symptoms are from the short half-life of benzodiazepine. You should be prepared for the long half-life withdrawal symptoms which develop after a few weeks.

Prior to tapering down or discontinuing from the use of benzodiazepine, patients receive very little information and advice on discontinuation. The best thing you can do is learn as much as you can about the symptoms prior to embarking on the recovery process. This will leave you mentally prepared.

The benzo withdrawal symptoms include:

  • Pains and aches
  • Anxiety
  • Diarrhea
  • Dizziness
  • Muscular spasms, fasciculation or cramps
  • Insomnia
  • Paranoia
  • Obsessive compulsive disorder
  • Mood swings
  • Tinnitus
  • Visual disturbances
  • Increase in urinary frequency
  • Hypertension
  • Hearing problem
  • Fatigue
  • Increased sensitivity to light, touch and sound
  • Tremor

There are many more symptoms associated with benzo withdrawal. There may be no noticeable difference in the symptoms from low or high dose discontinuation. The symptoms, however, tend to be more disturbing from the high doses.

In addition to the aforementioned symptoms, inter-dose withdrawal (daytime reemergence & rebound symptoms) may start occurring as soon as drug dependence develops. If you are not severely addicted to the drug, the benzo withdrawal symptoms may appear for the first time. They may include distress, panic, insomnia, de-realization, paranoia, weight loss and depression.

Understanding the benzo withdrawal symptoms is the first step to winning the battle against the addiction. You will then need to work with a doctor adept in benzodiazepine withdrawal then receive counseling. You can get this from a support group or by hiring a personal therapist.